A two-year retrospective observational study of adverse drug reactions related to intravenous drug formulations

Authors: Gade R.*, Sadiq N., Patil S. B., Rao V. Y., Raghuveer B., Yamini V., Sindhu P.

Abstract

Adverse drug reactions are the major obstacles to patient safety and drug therapy monitoring. The present article provides the information on intravenous products induced adverse drug reactions collected by spontaneous reporting method through an established pharmacovigilance wing working under NCC-PVPI in an Adverse Drug reaction monitoring center-Nalgonda, Telangana. A total number of 100 intravenous products induced ADRs were collected from different age groups by observational retrospective study for the year January 2018 to December 2019. Results showed that the most affected age group was 20-29 yrs (28 %). The major contribution of the gender that exposed to ADRs was female- 73 % Most intravenous product induced ADRs reported from the Department of OBG (46 %). Drug: Ceftriaxone-induced ADRs were (38 %). The most frequently reported ADR was fever and chills (56 %). Out of 100 ADRs, one was certain, 90 probable/likely, and the remaining 9 were possible as per the WHO-causality scale. In the present work, most of the ADRs were because of intravenous antibiotics followed by anesthetic agents, antiepileptic drugs, ringer lactate, dextrose normal saline, and H2 blockers.

Keywords: Adverse Drug Reactions, intravenous products, spontaneous report, NCC-PvPI, WHO-UMC causality scale.

Article ID: 20212107